Ozempic has definitely been in the spotlight for a while now and it does not seem to be going down in popularity.
This diabetes medication has especially been gaining popularity amongst those who want to drop the pounds and this has even led to a shortage all over the world, making it harder to access by those who really need it.
And that’s not even the only bad thing about this trend.
As it turns out, another thing related to Ozempic has been trending lately and that is the term “Ozempic face.”
So what is Ozempic face?
Well, as it turns out, those who use the medication to shed some weight, have noticed they look older than before the treatment.
That being said, it’s important to note that this effect is not really all the drug’s fault.
Mount Sinai Hospital’s director of Cosmetic and Clinical Research in Dermatology, Joshua Zeichner, shared via the New York Times that aged faces are rather common in people who lose a lot of weight, no matter the method they use.
“Weight loss, whether it’s from diet, exercise, surgery or from a medication takes a toll on your face. Fat in the face can help us maintain a youthful appearance naturally. When you lose that fat, the face may appears gaunt and skeletonized. Especially in those who lose large amounts of weight, the face can appear significantly older,” Zeichner explained.
In other words, this can be more of a problem for those who were obese before starting to take Ozempic.
But can this issue be fixed?
Unfortunately, one report claims that this could be rather tricky.
Christoph Buettner, M.D., Ph.D., says that “Not much can be done about loss of fat in your face while your’re losing weight. But it’s good to keep hydrated, as dehyrdrated skin can appear dull and wrinkles can be more pronounced.”
Other solutions, and these are the more effective, are cosmetic, namely micro-frequency facials or injectable fillers that can really tighten the skin and make it look more youthful once more.